Sep 1, 2008
Had 3 series of Sculptra 2 years ago. After 6 months my face filled out as promised It only lasted 3 weeks then literally fell in and the fulness disappeared leaving 100 plus small bumps on skin. Some are not visible to the eye only to the touch. We have tried surgey on one of them and it did not work. A couple of the large very visible bumps have started to get a little smaller. We have tried everything recommended by Sculptra --so far no help. Have you heard to this type of reversal before and this many bumps. It is like an explosion under my skin--not just at the injection sites
Response from Dr. Pierone
It sounds like you have developed a late granuloma reaction from the Sculptra. This is a rare potential complication from any facial filler and is typically characterized by development of multiple nodules with varying degrees of inflammation. In some patients with HIV it may be related to an immune reconstitution type reaction, especially if there was a significant increase in CD4+ lymphocyte count around the time frame that these bumps came out.
If this is in fact what you have, then treatment with injections of corticosteroids into the nodular areas may help. There have also been reports of granuloma improvement by taking the antibiotic doxycycline by mouth. But even if you do nothing, granulamatous reactions tend to burn out after a period of time and the nodules may slowly get better. Obtaining a consultation with an expert in facial filler injections may be useful to provide further guidance for you.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting HIV From Sex With Stripper?
- Does HIV Cause White Spots?
- Is Itchy Skin A Symptom Of Acute HIV Infection?
- How Likely Is It To Get HIV From Sex With A Prostitute?
- Probability Of Getting HIV From Sex With A Prostitute
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.